# SDR 2009F00056

- Difficulty date: July 23, 2009
- Submitted: July 24, 2009
- Operation: Air carrier
- Aircraft: N15950
- Make and model: Piper PA-32-300
- Aircraft serial: 327340075
- Aircraft time: 11,180 hours, 18,360 cycles
- Engine: Lyc IO540K1A5
- Engine time: 832 hours, 1,664 cycles
- Propeller: Hartzl HCC2YR1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: IO540K1A5
- Part serial: L01037248A
- Condition: Cracked
- Location: Engine
- Part time: 4,151 hours, 4,151 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A 5-6 IN CRACK DEVELOPED IN CRANKCASE HALF JUST FWD OF THE NR 6 CYL BETWEEN THE OIL DIPSTICK AND THE TOP LT THRU BOLT ON THE NR 6 CYL.  OIL WAS DISCOVERED IN THAT AREA AND THE ENG WAS WASHED AND CLEANED AND THEN DYE PENETRANT WAS SPRAYED AND THE CRACK WAS DISCOVERED.  THE ENG WAS REMOVED FROM ACFT AND RETURNED TO OVERHAUL SHOP FOR SERVICING.
